Oklahoma, 2010Winter Weather in Oklahoma, February 3 to 4, 2010
February 3 to 4, 2010 · NWS OUN · 5 events in 5 counties and zones
A large storm system moved well southwest and south of Oklahoma, but a significant wave rotating around the system moved over Oklahoma. Precipitation began on the 3rd, mainly in the form of rain.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large storm system moved well southwest and south of Oklahoma, but a significant wave rotating around the system moved over Oklahoma. Precipitation began on the 3rd, mainly in the form of rain. However, as the storm system neared the state, temperatures dropped to or just below freezing, supporting a change from rain to wet snow over western and northwest Oklahoma late on the 3rd and early on the 4th. The snow accumulated mainly on grassy surfaces, with some snow reported on elevated surfaces. No travel problems were reported with the snowfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 3, 5:46 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 3, 5:46 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CST WED FEB 3 2010
.AVIATION...
00Z TAFS...WE HAVE FAIRLY LOW CONFIDENCE REGARDING TIMING OF EXACT
CIG/VSBY CHANGES OVERNIGHT INTO TOMORROW MORNING. ALSO...
VISIBILITY WILL BE A LITTLE LOWER THAN FORECAST IF MORE SNOW
THAN ANTICIPATED MANAGES TO MIX WITH THE RAIN. LIFR VSBY LATE
TONIGHT IS FAIRLY HIGH CONFIDENCE AT KGAG AND LOW CONFIDENCE EVERYWHERE
ELSE. IFR CONDITIONS AT BEST ARE EXPECTED DURING THE DAY THURSDAY
AT ALL TERMINALS.
&&
.PREV DISCUSSION... /ISSUED 303 PM CST WED FEB 3 2010/
DISCUSSION...
RAIN IS SPREADING SLOWLY NORTHEAST THIS AFTERNOON... AHEAD OF A
SUBSTANTIAL STORM SYSTEM. SURFACE TEMPERATURES ARE VERY NEAR
FREEZING OVER APPROXIMATELY THE NORTHWEST HALF OF OUR FORECAST
AREA. AS THE ATMOSPHERE MOISTENS FURTHER TONIGHT... THERE IS A
GOOD CHANCE THAT VERTICAL TEMPERATURE PROFILES WILL BEGIN TO
SUPPORT SNOW ACROSS OUR FAR NORTHWESTERN COUNTIES... AND PERHAPS A
MIX FARTHER SOUTH. SOME ACCUMULATION REMAINS LIKELY IN THE FAR
NORTH... BUT AMOUNTS ARE EXTREMELY UNCERTAIN... DUE TO THE
MARGINAL NATURE OF THE TEMPERATURE PROFILE AND THE RELATIVELY HIGH
QUANTITY OF PRECIPITATION EXPECTED. ASSUMING SNOW DOES OCCUR... IT
IS LIKELY TO BE OF THE VERY WET VARIETY... AND WILL MAINLY
ACCUMULATE ON ABOVE-THE-GROUND SURFACES... INCLUDING GRASS...
BRIDGES... ETC. DUE TO THE POSSIBILITY OF TRAVEL PROBLEMS... WE
HAVE ELECTED TO ISSUE A WINTER WEATHER ADVISORY FROM TONIGHT
THROUGH THURSDAY.
LITTLE CHANGE IS EXPECTED TOMORROW... AS TEMPERATURES REMAIN
NEARLY STEADY... AND PRECIPITATION CONTINUES IN A VERY MOIST
ATMOSPHERE WITH CONTINUING LIFT.
THE PRECIPITATION SHOULD BEGIN TO DIMINISH LATE TOMORROW IN THE
WEST... AND SLOWLY END FROM WEST TO EAST THURSDAY NIGHT INTO
FRIDAY.
COLD HIGH PRESSURE WILL BUILD SOUTH INTO THE SOUTHERN PLAINS THIS
WEEKEND... AND ANOTHER STORM SYSTEM IS EXPECTED TO ARRIVE AROUND
SUNDAY. THIS WILL PROVIDE ANOTHER OPPORTUNITY FOR SNOW... AGAIN
MAINLY ACROSS THE NORTHERN 2/3 OF OUR FORECAST AREA. AN EVEN
COLDER AIRMASS THEN ARRIVES FOR MONDAY... AND WILL REMAIN OVER THE
REGION AT LEAST THROUGH MID-WEEK. THERE ARE MODEL INDICATIONS OF
ADDITIONAL SNOW TOWARD THE END OF THE WEEK... BUT THAT IS BEYOND
THE RANGE OF THIS FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 33 37 32 41 / 90 90 50 20
HOBART OK 31 34 32 42 / 90 70 40 10
WICHITA FALLS TX 37 39 35 49 / 100 70 30 10
GAGE OK 31 34 25 40 / 80 70 40 10
PONCA CITY OK 34 40 31 40 / 60 100 70 30
DURANT OK 38 38 36 45 / 90 90 40 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY FOR OKZ004>006-009-010.
TX...NONE.
&&
24/03/03
TAYLORHazardous weather outlook, Feb 3, 5:33 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
533 PM CST WED FEB 3 2010
OKZ004>048-050>052-TXZ083>090-041100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
533 PM CST WED FEB 3 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT.
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
COOL AND STABLE AIR WILL REMAIN IN PLACE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY FEB 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN
PLAINS TONIGHT INTO THURSDAY NIGHT. MOST OF THE PRECIPITATION
ASSOCIATED WITH THIS SYSTEM WILL FALL AS A COLD RAIN. HOWEVER...
RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS NORTHWEST OKLAHOMA. SOME
ACCUMULATION IS POSSIBLE LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
ACCUMULATING SNOW WILL REMAIN POSSIBLE ON THURSDAY... MOST LIKELY
OVER NORTHWESTERN OKLAHOMA. A WINTER WEATHER ADVISORY IS IN EFFECT.
PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR DETAILS.
COLDER AIR WILL FILTER INTO THE SOUTHERN PLAINS SUNDAY INTO
MONDAY. THE COLD AIR WILL COMBINE WITH AN UPPER LEVEL SYSTEM
TO BRING A CHANCE OF SNOW OR RAIN.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
BY 5 AM THURSDAY.Winter Weather, Roger Mills
- When
- February 3, 7:00 PM CST to February 4, 7:00 AM CST
- Where
- Roger Mills forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Two to three inches of snow accumulated across the county, including three inches measured at Crawford.
Winter Weather, Beckham
- When
- February 3, 7:00 PM CST to February 4, 7:00 AM CST
- Where
- Beckham forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Two to three inches of snow accumulated across the county, including two inches reported near Elk City.
Winter Weather, Custer
- When
- February 3, 7:00 PM CST to February 4, 5:00 AM CST
- Where
- Custer forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Up to one inch of snow accumulated across the county.
Winter Weather, Dewey
- When
- February 3, 7:00 PM CST to February 4, 5:00 AM CST
- Where
- Dewey forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Snowfall accumulations averaged around three inches over the western portion of the county, including three inches near Vici, and one inch over the central and eastern portion of the county.
Winter Weather, Blaine
- When
- February 3, 11:00 PM CST to February 4, 6:00 AM CST
- Where
- Blaine forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Up to one inch of snow accumulated across the county.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in New Mexico, February 3 to 4, 20102 deaths · 3 injured · 21 events
- Heavy Snow and Winter Weather in Texas, February 3 to 4, 20101 death · 6 events
- High Surf in Hawaii, February 3 to 4, 201011 events
- Winter Storm and Dense Fog in California, February 3 to 7, 2010$500 · 9 events
- Heavy Snow in Oklahoma, February 3 to 4, 20102 events
- Flooding in Texas, February 3, 20102 events
- Dense Fog in Utah, February 3 to 4, 20102 events
- Dense Fog in Colorado, February 3 to 4, 20102 events
- Dense Fog in Colorado, February 3, 20101 event
- Freezing Fog in Arkansas, February 3, 20101 event
- Heavy Snow in Kansas, February 3 to 4, 20101 event
- Extreme Cold in Alaska, February 3 to 4, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217343, 217344, 217346, 217347, 217345.